Depo Provera, bleeding after a year and a half


Q: I have been on depo provera for a year and a half and have never really had the break through bleeding or random bleeding most people get. I usually bleed just before the next shot is due for a few days and get the shot and it stops. My last shot I was late about a week and about two weeks after I got it I was in some pretty heavy pain and bleeding uncontrollably. I accounted this to the depos break through bleeding issue and thought little of it, I have now been bleeding for the last three weeks, I have had days with very little bleeding and days where I can barely function because of the cramping pain and amount of bleeding. I have done research and it looks like most people usually stop having the break through bleeding after a year. Could there be something wrong with me??


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon